2 posts in this topic
This topic is now closed to further replies.
I was wondering about this, as my PDoc didn't seem too concerned with it.
I was on 300mg Effexor XR for about 5 years, over the last year I've gone from 300mg to 75mg or so mostly successfully, but lately I've been dragging along. I can easily sleep 12 hours a day, I'm still managing to get to work, but I'm exhausted beyond belief and only have windows of feelings myself.
I was wondering if withdrawals to drugs like these can last for months, or even years? Especially having been on them for so long....
So Effexor XR is the best medication I've taken for my problems which combined anxiety disorders, panic disorder, and obsessions. It has also helped with depression that inevitably follows these...
So I know the SSRIs/SNRIs are notorious for this side effect, I was just wondering how other users deal with this problem as this can be difficult to talk about with peers and even doctors? I don't even like posting this here, I just don't know what to do. I was on Effexor XR for about 5 years at 300mg, last year I came down to 150mg, and currently I'm on 75mg. Luckily I've felt pretty stable and been maintaining well.
However, my libido has been transient and pretty much nonexistent at times. I've tried several things, from abstaining for weeks at a time to OTC libido boosters....Oddly enough I felt my libido was actually higher on high dosages of the Effexor. Possibly to do with the Norepinephrine/Dopamine push?
Anyways I asked my Pdoc about it finally and he said he script me Viagra or Wellbutrin. Neither of which I'm very fond of doing. I have a bottle of Wellbutrin sitting on my dresser right now that I haven't started yet because I've heard it can make anxiety issues worse and the fact I could be adding another side effect (truthfully I don't want to start another medication and go through that again) The Wellbutrin is a last resort right now....I don't feel like I should be having these issues at 34 and it has been very distressing as you can imagine...
So I'm asking people out there how they dealt with sexual side effects on Effexor, post-effexor, or on other SSRIs if you've had experience with the Sexual side effects? Is the only option to stop Effexor to remove this side effect?
I was wondering if anyone knows whether a possible reaction i'm having can be part of this interaction. My pdoc says hes never heard of it and has no idea but I know that there may be others in the same situation. My morning meds are cymbalta alternating 60mg/90mg and biphentin 50mg which i usually take at the same time around 9 or 10 am. The problem I'm having is that before I started on the Biphentin, i never had withdrawal from the cymbalta unless i missed a dose by like 3 hours or more. Cymbalta is one of those snris with really bad withdrawal where you have to take it the same time every day.
I'm now finding that I feel withdrawal (shaky, slurring words, trouble moving, exhaustion) even if i take it 24 hrs apart. I was wondering if the biphentin could be making the cymbalta metabolize quicker.
By Kidney Bean
Ok, so I've had PTSD since 2007 when I was still in the Air Force. My meds just aren't working right to me, and I'm having side effects from one of them. I'm on 1000mg Depakote ER, Cymbalta (I forget how much), and 3mg Risperadone (Risperdal). I was taking 750mg of Depakote and 6mg of Risperadone until recently...we're trying to take me off the Risperadone, so the pdoc is upping the Depakote. I see *a* pdoc in the afternoon (my normal pdoc had to cancel and I wasn't waiting until June to talk to someone...I don't like my experiences with the VA for the most part).
Anyway, so the plan is to take me off the Risperadone, but I have a major concern...I'm already getting really, really irritable! I haven't really been getting *more* angry, but I still get really angry more often than I'd like. But the irritability is driving me nuts and feels like it's getting out of control, and I'm afraid it's starting to interfere with my work, and I work in a call center and they record and listen to the calls...
I also have issues regarding the Depakote. I kinda need to stay on the Depakote because it supposedly helps with my migraines too (which are getting to the point where I'm getting ready to go back on Botox again), so coming off of it and switching to something different may not be an option...I'd want my pdoc to confer with my neurologist before making that decision so they can both make arrangements and changes if necessary. Anyway, I also have narcolepsy. The last time I was on 1000mg of Depakote I almost drove through a bush in the middle of someone's yard. Granted, I wasn't on the stimulant I'm currently taking back then (Nuvigil). But I have concerns that it could make me drowsy again. But like I can take percocet and benedryl and be wide awake, so who knows...I don't normally take pain meds, just when I get kidney stones, but when I do I have to take benedryl because it makes me itch.
I'll let you know what the pdoc says tomorrow, but I'd love some input on ideas I can discuss with the pdoc on my next visit. I need something for irritability, depression, and anger (preferably no more than 2 meds), and if one of them could help with migraines too (like Depakote) that would be great...
I'm 40 now. One time I was 22 and knew I needed help so I went to a therapist and she gave me herbal pills and acupuncture. Me, I still wanted to die and I knew there was SOMETHING out there but alas, moms insurance. Needless to say I became more depressed and sat in the cellar of a goth club staring at the wall for 5 years. Numb n drunk. Poverty did not enable me to seek meds but there was a clinical trial for Viibryd in 2012 which I did for three months along with Trazadone. It helped me get out of a dead end life im Seattle with a BPD type (you know how us codependants roll) and move to California. Must've not been a placebo since the withdrawal cold turkey was a week. Fast forward to Obamacare and asked for Citalopram. Big mistake. Called in sick to work,sweating like a crackhead and bipolar like behavior. Tried Buproprion. No side effects but didn't really *do* anything. Sooo....Cymbalta for 5 weeks and I just get more exhausted every second, take two naps a day on top of 8 hours of sleep. I dont have the fibro but do have back pain (DDD) I stuck with it, wouldn't you say? I even doubled the dosage to 120 which made sleepy times worse. I didn't suffer any side effects except the sleepy part. So go to shrink and he immediately wants to start me on generic Venalaxifine 35. whatever to 75 in two days. I asked about stimulants like Vyvanse or Adderall but he refused, though he was just fine prescribing Xanax and this Lorazapam. SO: Anyone had any luck doing this crossover. If it gives me at least more of a boost than Cymbalta, which just made me want to buy flowers and eat ice cream and pass out every three minutes, I would love to hear your experiences. Sorry so long, am newbie, and lonely in this waking dream🎃